Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 47, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 11, 2001, 1:09 PM CDT for Davidson County, Tennessee. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 11, 2001, 1:09 PM CDT (18:09 UTC)
- Expired
- May 11, 2001, 1:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Davidson County, TN
The radar
The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 1:30 PM CDT | Thunderstorm Wind 50 E | Nashville, TN | EMA reported power lines down in South Nashville. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 527 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 111810 SVRBNA TNC037-111845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 109 PM CDT FRI MAY 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DAVIDSON COUNTY IN TENNESSEE * UNTIL 145 PM CDT * AT 104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BERRY HILL...OR ABOUT 8 MILES SOUTHEAST OF J NASHVILLE...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SOUTHEASTERN DAVIDSON COUNTY AT 120 PM CDT $$ 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 11:15 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 11, 11:15 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1115 AM CDT FRI MAY 11 2001 SCATTERED ACTIVITY STILL MOVING ACROSS THE CUMBERLAND PLATEAU, WITH MORE CONVECTION JUST NORTH OF THE TN-KY BORDER. 12Z BNA SOUNDING A LITTLE MORE MOIST, AND QUITE A BIT MORE UNSTABLE THAN YESTERDAY. BELIEVE CURRENT FORECAST IS ON TRACK, SO WILL LEAVE ALONE FOR THE TIME BEING. .BNA...NONE. 08
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 29 min |
| May 11, 2:40 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 35 min |
| May 11, 4:03 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 27 min |
| May 11, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 34 min |
| May 11, 5:07 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 38 min |
| May 11, 5:56 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.